Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


update from stubborn numbers
Sep 17, 2006

Hi Dr Young

You very kindly helped me and my doctor last month when we had a difficult treatment decision to make after developing high levels of resistance/cross resistance to all PIs and almost all NRTIs. Thank you so much.

I've now been on my new regimen (sustiva+fuzeon+tenofovir) for nearly a month. Although my numbers have turned around (now 162 (11%), 290,000 from 152 (9%), 320,000) they dont seem to have changed much. I thought there had to be a 3-fold change in viral load for it to be significant? So shoud I be excited about is this slight shift? My doctor says to stick with them for a while, see what happens. Do you agree?

Thank you so much for all your help. You really made me feel like person, not a test tube all your patients are very lucky!

Sally (stubborn numbers)

Response from Dr. Young

Dear Sally stubborn-

Thanks for your kind words and follow up.

Unfortunately, I'm not very excitied (or enthusiastic) about your numbers- the trend in CD4 is ok, but the viral load really hasn't changed in any substantial way. Because of this, I'm very concerned about the lack of viral response and potential for the emergence of T20 (Fuzeon) resistance.

Given your relative lack of other options (if I remember correctly), if your tolerating your current regimen, one approach would be to stick with it, understanding the potential for T20 resistance. An alternative approach woudl be to continue on the efavirenz (Sustiva) with tenofovir (Viread) and perhaps 3TC or FTC as a holding regimen, saving T20 for a later round.

I hope this helps, best of health to you. BY



Previous
should I start treatment ?
Next
Please Help!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement